MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL CASH 14 PLAT COIL 12MMX30CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL CASH 14 PLAT COIL 12MMX30CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number SRC141230-20
Medical Device Problem Codes Stretched (1601); Failure to Advance (2524)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/11/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient date of birth, weight, race, and ethnicity, and were not provided.Procode is krd/hcg.The initial reporter phone is not available / reported.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.Preliminary photos of the complaint device were included.The photos were review by the product analysis team.Based on the photos, no apparent damage can be observed.The coil introducer is observed unzipped and in one of the photos, the embolic coil is observed protruding from the distal tip of the concomitant microcatheter.Additional investigation will be performed when the device is returned and received.A review of manufacturing documentation associated with this lot (l12872) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.This is one of two products involved with the reported complaint.The associated manufacturer report number: 3008114965-2020-00390.The manufacturer will submit a supplemental report if new facts arise, which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that after a sudden severe headache followed by syncope during physical exercise, the (b)(6)-year-old female patient presented on intake cranial computed tomography (ct) scan showed spontaneous subarachnoid hemorrhage, fisher grade iii, hunt-hess ii, evolving with coma one hour after hospital admission.The patient underwent an emergency cerebral angiography of the six vessels, followed by embolization of a large aneurysm in an ophthalmic segment of the right internal carotid artery (ica).During the procedure, when the first coil, a 12mm x 30cm cashmere 14 platinum coil (src14123020 / l12872) was being introduced into the concomitant 150cm x 5cm prowler select lpes microcatheter (606s155x / 30023533), it was noted that there was resistance between the coil and the microcatheter during coil advancement on the initial positioning of the coil through the microcatheter to reach the target aneurysm.As a result, it was not viable to position, or maneuver the coil within the aneurysm.The coil became stuck in the microcatheter.The physician removed the microcatheter and the coil combination and replaced both the coil and the microcatheter.It was reported that the guidewire was smoothly advanced in the microcatheter.Continuous flush was maintained through the microcatheter.There was no damage noted on the microcatheter upon removal from the patient; there was nothing noted to be obstructing the microcatheter.There was no blood flow restriction or reduction observed as a result of the reported issue.The control cable (cb00015700 / l14753) was used; a pre-deployment electrical check was not performed.The control cable was also replaced to complete the procedure.There was an approximate prolongation of the procedure by 15 to 20 minutes, however, the delay was not considered clinically significant.There was no adverse event or patient complication reported during the procedure.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product analysis lab received the returned complaint device on 12/09/2020.The returned product underwent evaluation and analysis.[conclusion]: the healthcare professional reported that after a sudden severe headache followed by syncope during physical exercise, the 59-year-old female patient presented on intake cranial computed tomography (ct) scan showed spontaneous subarachnoid hemorrhage, fisher grade iii, hunt-hess ii, evolving with coma one hour after hospital admission.The patient underwent an emergency cerebral angiography of the six vessels, followed by embolization of a large aneurysm in an ophthalmic segment of the right internal carotid artery (ica).During the procedure, when the first coil, a 12mm x 30cm cashmere 14 platinum coil (src14123020 / l12872) was being introduced into the concomitant 150cm x 5cm prowler select lpes microcatheter (606s155x / 30023533), it was noted that there was resistance between the coil and the microcatheter during coil advancement on the initial positioning of the coil through the microcatheter to reach the target aneurysm.As a result, it was not viable to position or maneuver the coil within the aneurysm.The coil became stuck in the microcatheter.The physician removed the microcatheter and the coil combination and replaced both the coil and the microcatheter.It was reported that the guidewire was smoothly advanced in the microcatheter.Continuous flush was maintained through the microcatheter.There was no damage noted on the microcatheter upon removal from the patient; there was nothing noted to be obstructing the microcatheter.There was no blood flow restriction or reduction observed as a result of the reported issue.The control cable (cb00015700 / l14753) was used; a pre-deployment electrical check was not performed.The control cable was also replaced to complete the procedure.There was an approximate prolongation of the procedure by 15 to 20 minutes; however, the delay was not considered clinically significant.There was no adverse event or patient complication reported during the procedure.Preliminary photos of the complaint device were included.The photos were review by the product analysis team.Based on the photos, no apparent damage can be observed.The coil introducer is observed unzipped and in one of the photos, the embolic coil is observed protruding from the distal tip of the concomitant microcatheter.The complaint device was returned and received for evaluation and analysis.The investigational finding is documented below.Investigation summary: the non-sterile 12mm x 30cm cashmere 14 platinum coil was received contained in a pouch.Visual inspection was performed.The device positioning unit (dpu) was kinked at 3cm and 37cm from the proximal end.The embolic coil was already detached and stuck inside the concomitant prowler select lpes microcatheter.The prowler select lpes microcatheter was flushed using a lab sample syringe in order to remove the embolic coil from its lumen, however, the coil could not be removed.This finding is in alignment with the preliminary photos of the complaint device where it was observed that the embolic coil was protruding from the distal tip of the concomitant microcatheter.Microscopic inspection was performed, and the embolic coil was observed in stretched condition.Functional evaluation could not be performed due to the embolic coil already detached and stuck inside the microcatheter.A review of manufacturing documentation associated with this lot (l12872) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The complaint documented that when the complaint coil was being introduced into the concomitant 150cm x 5cm prowler select lpes microcatheter, it was noted that there was resistance between the coil and the microcatheter during coil advancement on the initial positioning of the coil through the microcatheter to reach the target aneurysm.As a result, it was not viable to position or maneuver the coil within the aneurysm.The coil became stuck in the microcatheter.As a result, it was not viable to position or maneuver the coil within the aneurysm.The issue was confirmed based on the evaluation of the returned device.The embolic coil was stuck in the microcatheter as reported.It was also in stretched condition.Likely due to excessive force that was inadvertently applied during the attempt to overcome the resistance that was encountered during the attempt to advance the coil through the microcatheter.Resistance between the coil and microcatheter and coil stretching are known potential issues associated with the use of this device.The ifu provides proper handling instructions for the device to prevent such issue from occurring.Stretching can occur during procedure handling where force may have been inadvertently applied.The stretched condition of the embolic coil was not originally reported with the complaint.The exact cause of the observed stretched condition could not be conclusively determined; however, it may have been the result of inadvertent force that may have been applied when resistance was encountered at the coil to microcatheter introduction and coil advancement.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.In addition, devices undergo 100% inspection at final assembly for the condition of the embolic coil.Thus, it is not likely that the 12mm x 30cm cashmere 14 platinum coil left the manufacturing facility with the embolic coil in a stretched condition.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event of failure to detach was related to a manufacturing or design issue, no corrective actions will be taken at this time.This is one of two products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2020-00382 and 3008114965-2020-00390.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
CASH 14 PLAT COIL 12MMX30CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key10511483
Report Number3008114965-2020-00382
Device Sequence Number3344549
Product Code KRD
UDI-Device Identifier00878528004073
UDI-Public00878528004073
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K022420
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Model NumberSRC141230-20
Device Catalogue NumberSRC14123020
Device Lot NumberL12872
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/09/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/21/2020
Supplement Date Received by Manufacturer12/09/2020
Initial Report FDA Received Date09/09/2020
Supplement Report FDA Received Date12/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CONNECTING CABLE; PROWLER SELECT LPES
Patient Age59 YR